So far I have always been able to stick it out until 24 hours goes by. But I think a day is coming when I won't be able to do that. Does anyone know how close together you can take Tylenol and Naproxen?
Has anyone ever had to take both Tylenol and Naproxen in the same day due to the pain?
Question posted by Thor283 on 6 June 2011
Last updated on 20 August 2018 by MaidMarian87
Last night I was in severe pain related to injuries from my near fatal car wreck 20 years ago. OTC Naproxen I buy wasn't working so I thought it over and figured it would be okay with arthritis strength Tylenol. Its been over 24 hours and I'm still pain free! I checked it out online today and I think I've found my new drug of choice! I'm amazed at how effective it is! I haven't needed any more but since dosing for each is every 8 hours, I would do that if necessary. I have a high tolerance for pain, but doctors always want to give me hydrocodone, which I refuse to get strung out on. But this cocktail of naproxen/tylenol is working with no GI upset or other side effects.
What did you decide Thor and was it okay, I know its a long way down the line but I have just been prescribed both meds for TN and told to take both daily. No one said leave an hour between them, in fact no one said anything at all.
Just seems no point in helping one symptom if I am going to create another problem.
At the moment when the intense pain kicks in I sit crying with a blanket over my head.
would appreciate your feed back on this.
I don't have statistics to quote, but my pain doc said it was fine to take them, e even at the same time, just don't exceed recommended doseages on each. They are not related to each other, don't have any ingredients in common. There are no warnings not to take them together. There are other OTC medications that put acetaminophen and other NSAIDs together, such as some migraine meds. What is the reasoning for not taking them at the same time?
You should npot use these two drugs simultaneously, unless directed by your physician.The combination may cause gastrointestinal upset, as well as kidney/liver damage. Other side-effects, including overdose, include: heartburn, nausea, abdominal pain, ulcers, or even gastric perforation.
If, as you say, you feel "a day is coming" when you will need to use both in a 24-hour period, please discuss this with your physician before embarking on this potentially serious medicating.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.